Alert archive / Oregon / High Wind Warnings in 2015

High Wind Warning 6, NWS Pendleton, OR

December 2, 2015Union County, Oregon

NWS Pendleton, OR issued this high wind warning at Dec 2, 2015, 2:52 PM PST for Union County, Oregon. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 2, 2015, 2:52 PM PST (22:52 UTC)
Expired
Dec 3, 2015, 2:55 PM PST
In force
24 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2015-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2015-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1060 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

979 
WWUS76 KPDT 022252
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
252 PM PST WED DEC 2 2015

...VERY WINDY IN THE GRANDE RONDE VALLEY THURSDAY...

.AN APPROACHING PACIFIC STORM WILL CAUSE THE WINDY CONDITIONS
ACROSS PORTIONS OF THE GRANDE RONDE VALLEY TO INCREASE LATE
TONIGHT INTO THURSDAY. 

ORZ049-030715-
/O.UPG.KPDT.WI.Y.0033.000000T0000Z-151204T0600Z/
/O.NEW.KPDT.HW.W.0006.151202T2252Z-151204T0600Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
252 PM PST WED DEC 2 2015

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THURSDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT.

* WINDS...SOUTH 40 TO 50 MPH WITH GUSTS UP TO 60 MPH ACROSS THE
  SOUTH END OF THE VALLEY. SOUTH WINDS 25 TO 40 MPH WITH GUSTS OF
  35 TO 50 MPH ARE EXPECTED ELSEWHERE IN THE VALLEY.

* TIMING...WINDY CONDITIONS WILL CONTINUE THROUGH TONIGHT...THEN
  WINDS WILL BECOME VERY STRONG THURSDAY MORNING WITH THE PASSAGE
  OF A WARM FRONT.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES. ALSO
  BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. HIGH PROFILE
  VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ041-044-507-508-510-WAZ024-026>029-521-030715-
/O.CON.KPDT.AS.Y.0001.000000T0000Z-151204T2000Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON...
FOSSIL...DUFUR...MAUPIN...WHITE SALMON...ELLENSBURG...THORP...
NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL...PROSSER...
TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE...
BICKLETON
252 PM PST WED DEC 2 2015

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
FRIDAY...

* AIR QUALITY...AIR QUALITY WILL GRADUALLY DETERIORATE DUE TO 
  LIMITED MOVEMENT AND MIXING OF THE AIR MASS.

* TIMING...THROUGH FRIDAY MORNING.

* IMPACTS...POOR AIR QUALITY CAN LEAD TO HEALTH CONCERNS. 
  SENSITIVE INDIVIDUALS SHOULD CONSIDER LIMITING TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$
5 follow-up statements
930 
WWUS76 KPDT 030706
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1106 PM PST WED DEC 2 2015

...VERY WINDY IN THE GRANDE RONDE VALLEY THURSDAY...

.AN APPROACHING PACIFIC STORM WILL CAUSE THE WINDY CONDITIONS
ACROSS PORTIONS OF THE GRANDE RONDE VALLEY TO INCREASE LATE
TONIGHT INTO THURSDAY.

ORZ049-031800-
/O.CON.KPDT.HW.W.0006.000000T0000Z-151204T0600Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
1106 PM PST WED DEC 2 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THURSDAY...

* WINDS...SOUTH 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...WINDY CONDITIONS WILL CONTINUE THROUGH TONIGHT...THEN 
  WINDS WILL BECOME VERY STRONG THURSDAY MORNING WITH THE 
  PASSAGE OF A WARM FRONT.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES. ALSO 
  BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. HIGH 
  PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA 
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ041-044-507-508-510-WAZ024-026>029-521-031800-
/O.CON.KPDT.AS.Y.0001.000000T0000Z-151204T2000Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON...
FOSSIL...DUFUR...MAUPIN...WHITE SALMON...ELLENSBURG...THORP...
NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL...PROSSER...
TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE...
BICKLETON
1106 PM PST WED DEC 2 2015

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
FRIDAY...

* AIR QUALITY...AIR QUALITY WILL GRADUALLY DETERIORATE DUE TO 
  LIMITED MOVEMENT AND MIXING OF THE AIR MASS.

* TIMING...THROUGH FRIDAY MORNING.

* IMPACTS...POOR AIR QUALITY CAN LEAD TO HEALTH CONCERNS. 
  SENSITIVE INDIVIDUALS SHOULD CONSIDER LIMITING TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$

VP
115 
WWUS76 KPDT 031319
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
519 AM PST THU DEC 3 2015

...VERY WINDY IN THE GRANDE RONDE VALLEY TODAY...

ORZ049-032300-
/O.CON.KPDT.HW.W.0006.000000T0000Z-151204T0600Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
519 AM PST THU DEC 3 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WINDS...SOUTH 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...VERY WINDY CONDITIONS WILL CONTINUE THROUGH TODAY AND
  INTO THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES. ALSO 
  BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. HIGH 
  PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA 
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ041-044-507-508-510-WAZ024-026>029-521-032300-
/O.CON.KPDT.AS.Y.0001.000000T0000Z-151204T2000Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON...
FOSSIL...DUFUR...MAUPIN...WHITE SALMON...ELLENSBURG...THORP...
NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL...PROSSER...
TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE...
BICKLETON
519 AM PST THU DEC 3 2015

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
FRIDAY...

* AIR QUALITY...AIR QUALITY WILL GRADUALLY DETERIORATE DUE TO 
  LIMITED MOVEMENT AND MIXING OF THE AIR MASS.

* TIMING...THROUGH FRIDAY MORNING.

* IMPACTS...POOR AIR QUALITY CAN LEAD TO HEALTH CONCERNS. 
  SENSITIVE INDIVIDUALS SHOULD CONSIDER LIMITING TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$
260 
WWUS76 KPDT 031627
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
827 AM PST THU DEC 3 2015

ORZ049-040030-
/O.CON.KPDT.HW.W.0006.000000T0000Z-151204T0600Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
827 AM PST THU DEC 3 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WINDS...SOUTH 35 TO 45 MPH WITH GUSTS UP TO 60 MPH ACROSS THE
  SOUTH END OF THE VALLEY. ELSEWHERE...SOUTH 20 TO 30 MPH WITH
  GUSTS TO 45 MPH.

* TIMING...VERY WINDY CONDITIONS WILL CONTINUE THROUGH TODAY AND 
  INTO THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES. ALSO 
  BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. HIGH 
  PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA 
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ507-WAZ029-040030-
/O.NEW.KPDT.WI.Y.0034.151203T1627Z-151204T0200Z/
/O.CON.KPDT.AS.Y.0001.000000T0000Z-151204T2000Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON...
WAITSBURG...WALLA WALLA
827 AM PST THU DEC 3 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING...
...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING.

* AIR QUALITY...POOR AIR QUALITY WILL CONTINUE DUE TO LIMITED
  MOVEMENT AND MIXING OF THE AIR MASS BELOW ELEVATIONS OF 1300
  FEET.

* WINDS...EAST TO SOUTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH...
  MAINLY ABOVE 1300 FEET.

* TIMING...STRONG WINDS TO CONTINUE THROUGH TODAY. STAGNANT AIR
  TO CONTINUE THROUGH AT LEAST THIS AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY BREAK TREE BRANCHES.
  ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. HIGH
  PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA
  ROADWAYS. LINGERING POOR AIR QUALITY AT LOWER ELEVATIONS CAN
  LEAD TO HEALTH CONCERNS. SENSITIVE INDIVIDUALS SHOULD CONSIDER
  LIMITING TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ050-040030-
/O.NEW.KPDT.WI.Y.0034.151203T1627Z-151204T0200Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA
827 AM PST THU DEC 3 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING.

* WINDS...EAST TO SOUTH 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS TO INCREASE THIS MORNING...PEAKING IN EARLY
  AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY BREAK TREE
  BRANCHES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE
  AIR. HIGH PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ041-044-508-510-WAZ024-026>028-521-040030-
/O.CON.KPDT.AS.Y.0001.000000T0000Z-151204T2000Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...HEPPNER...CONDON...FOSSIL...DUFUR...MAUPIN...
WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...
GOLDENDALE...BICKLETON
827 AM PST THU DEC 3 2015

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
FRIDAY...

* AIR QUALITY...POOR AIR QUALITY WILL CONTINUE DUE TO LIMITED
  MOVEMENT AND MIXING OF THE AIR MASS.

* TIMING...THROUGH FRIDAY MORNING.

* IMPACTS...POOR AIR QUALITY CAN LEAD TO HEALTH CONCERNS. 
  SENSITIVE INDIVIDUALS SHOULD CONSIDER LIMITING TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$
981 
WWUS76 KPDT 031812
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1012 AM PST THU DEC 3 2015

ORZ507-WAZ029-040200-
/O.CAN.KPDT.AS.Y.0001.000000T0000Z-151204T2000Z/
/O.CON.KPDT.WI.Y.0034.000000T0000Z-151204T0200Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON...
WAITSBURG...WALLA WALLA
1012 AM PST THU DEC 3 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...
...AIR STAGNATION ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE AIR
STAGNATION ADVISORY.

* WINDS...EAST TO SOUTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...STRONG WINDS TO CONTINUE THROUGH TODAY. THESE WINDS
  WILL CLEAR OUT THE STAGNANT AIR OVER THIS AREA AND THE AIR
  STAGNATION ADVISORY HAS BEEN CANCELLED.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY BREAK TREE
  BRANCHES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE
  AIR. HIGH PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ049-040300-
/O.CON.KPDT.HW.W.0006.000000T0000Z-151204T0600Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
1012 AM PST THU DEC 3 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WINDS...SOUTH 35 TO 45 MPH WITH GUSTS UP TO 60 MPH ACROSS THE 
  SOUTH END OF THE VALLEY. ELSEWHERE...SOUTH 20 TO 30 MPH WITH 
  GUSTS TO 45 MPH.

* TIMING...VERY WINDY CONDITIONS WILL CONTINUE THROUGH TODAY AND 
  INTO THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES. ALSO 
  BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. HIGH 
  PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA 
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ050-040200-
/O.CON.KPDT.WI.Y.0034.000000T0000Z-151204T0200Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA
1012 AM PST THU DEC 3 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WINDS...EAST TO SOUTH 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS TO INCREASE THIS MORNING...PEAKING IN EARLY 
  AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY BREAK TREE 
  BRANCHES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE 
  AIR. HIGH PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON 
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ041-044-508-510-WAZ024-026>028-521-040300-
/O.CON.KPDT.AS.Y.0001.000000T0000Z-151204T2000Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...HEPPNER...CONDON...FOSSIL...DUFUR...MAUPIN...
WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...
GOLDENDALE...BICKLETON
1012 AM PST THU DEC 3 2015

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
FRIDAY...

* AIR QUALITY...POOR AIR QUALITY WILL CONTINUE DUE TO LIMITED 
  MOVEMENT AND MIXING OF THE AIR MASS.

* TIMING...THROUGH FRIDAY MORNING.

* IMPACTS...POOR AIR QUALITY CAN LEAD TO HEALTH CONCERNS. 
  SENSITIVE INDIVIDUALS SHOULD CONSIDER LIMITING TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$
624 
WWUS76 KPDT 032255
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
255 PM PST THU DEC 3 2015

ORZ049-040700-
/O.CAN.KPDT.HW.W.0006.000000T0000Z-151204T0600Z/
/O.EXB.KPDT.WI.Y.0034.000000T0000Z-151204T0700Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
255 PM PST THU DEC 3 2015

...WIND ADVISORY IN EFFECT UNTIL 11 PM PST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS TO 50 MPH ACROSS THE SOUTH
  END OF THE VALLEY. ELSEWHERE...SOUTH 15 TO 25 MPH WITH GUSTS TO
  40 MPH.

* TIMING...WINDS HAVE DECREASED SOME THIS AFTERNOON. THE CURRENT
  WINDS WILL CONTINUE INTO THE EARLY PART OF THE EVENING...THEN
  DECREASE FURTHER LATE IN THE EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY BREAK TREE 
  BRANCHES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE 
  AIR. HIGH PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON 
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ507-WAZ029-040200-
/O.CON.KPDT.WI.Y.0034.000000T0000Z-151204T0200Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON...
WAITSBURG...WALLA WALLA
255 PM PST THU DEC 3 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WINDS...EAST TO SOUTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...STRONG WINDS TO CONTINUE INTO EARLY EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY BREAK TREE 
  BRANCHES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE 
  AIR. HIGH PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON 
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ050-040200-
/O.CON.KPDT.WI.Y.0034.000000T0000Z-151204T0200Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA
255 PM PST THU DEC 3 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WINDS...EAST TO SOUTH 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS WILL CONTINUE INTO EARLY EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY BREAK TREE 
  BRANCHES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE 
  AIR. HIGH PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON 
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ041-044-508-510-WAZ024-026>028-521-040700-
/O.CON.KPDT.AS.Y.0001.000000T0000Z-151204T2000Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...HEPPNER...CONDON...FOSSIL...DUFUR...MAUPIN...
WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...
GOLDENDALE...BICKLETON
255 PM PST THU DEC 3 2015

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
FRIDAY...

* AIR QUALITY...POOR AIR QUALITY WILL CONTINUE DUE TO LIMITED 
  MOVEMENT AND MIXING OF THE AIR MASS.

* TIMING...THROUGH FRIDAY MORNING.

* IMPACTS...POOR AIR QUALITY CAN LEAD TO HEALTH CONCERNS. 
  SENSITIVE INDIVIDUALS SHOULD CONSIDER LIMITING TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Dec 2, 10:25 AM PST, 4 hours 27 minutes earlier.

Area forecast discussion, Dec 2, 10:25 AM PST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PENDLETON OR
1025 AM PST WED DEC 2 2015

UPDATED SHORT TERM AND WATCHES/WARNINGS/ADVISORIES SECTION

.SHORT TERM...MORNING UPDATE...PRECIP ACROSS THE REGION CONTINUES TO
DECREASE OR OUTRIGHT END AS THE LATEST SYSTEM EXITS THE INTERIOR
NORTHWEST. HAVE LOWERED POPS FOR THE REST OF THIS MORNING FROM THE
BLUES WEST INTO THE BASIN. MEANWHILE THE CURRENT MOSTLY DRY FORECAST
FOR THIS AFTERNOON IS STILL ON TRACK AND NO CHANGES WERE MADE. THUS
WILL ALLOW ALL REMAINING WINTER WEATHER ADVISORIES TO EXPIRE AT 10
AM. SKIES REMAIN QUITE CLOUDY, ESPECIALLY BELOW 2500 FEET WHERE THE
COLD POOL REMAINS. TEMPS IN THE COLD POOL HAVE MODERATED SOME DUE TO
THE OVERNIGHT PRECIP. CENTRAL OREGON HAS MIXED OUT ABOVE 2500 FEET
AND SHOULD SEE THE AREAS BELOW 2500 FEET GRADUALLY MIX OUT TODAY.
ALSO WILL SEE THE JOHN DAY BASIN AND WALLOWA COUNTY ZONES GRADUALLY
MIX OUT TODAY AS WELL. THUS HAVE CANCELLED THE AIR STAGNATION
ADVISORIES IN THESE ZONES. WINDS WILL ALSO GRADUALLY INCREASE THIS
AFTERNOON AND THIS EVENING IN THESE SAME AREAS. 90

.LONG TERM...PREVIOUS DISCUSSION...UNSETTLED WEATHER WILL CONTINUE
THROUGH THE LONG TERM PERIOD. THURSDAY NIGHT AND FRIDAY AN UPPER
LEVEL TROUGH WILL CROSS THE AREA WITH A CHANCE OF RAIN AND MOUNTAIN
SNOW TAPERING OFF TO SHOWERS ON FRIDAY. WINDS WILL BE BREEZY
THURSDAY EVENING BEFORE TAPERING OFF OVERNIGHT. FRIDAY NIGHT A
TRANSITORY RIDGE WILL CROSS THE AREA WITH MAINLY DRY CONDITIONS
ASIDE FROM A SLIGHT CHANCE OF SNOW SHOWERS IN THE MOUNTAINS.
SATURDAY ANOTHER SYSTEM COMES ASHORE THOUGH WINDS ARE PARALLEL TO
THE FRONT SO IT WILL MOVE SLOWLY ACROSS THE CASCADES. A CHANCE OF
RAIN AND MOUNTAIN SNOW WILL ARRIVE IN THE AFTERNOON AND CONTINUE
THROUGH SUNDAY BEFORE TAPERING OFF IN THE EVENING. THIS WILL BE
FOLLOWED BY ANOTHER SYSTEM ARRIVING DURING THE DAY ON MONDAY WITH
ANOTHER CHANCE OF RAIN AND MOUNTAIN SNOW TAPERING OFF MONDAY NIGHT.
THIS SYSTEM WILL SEND BREEZY WINDS ACROSS THE AREA SUNDAY AND
MONDAY. ANOTHER SYSTEM IS SHOWN ARRIVING TUESDAY OR TUESDAY NIGHT
AND AFFECTING US THROUGH WEDNESDAY. MODELS DIFFER AS TO THE TIMING
AND STRENGTH OF THE SYSTEM. FOR NOW HAVE A CHANCE OF RAIN ACROSS THE
AREA AS SNOW LEVELS ILL BE 6500 TO 7500 FEET. TEMPERATURES WILL BE
IN THE 40S AND LOWER 50S WITH THE MOUNTAINS IN THE MID 30S TO LOWER
40S.

&&

.AVIATION...18Z TAFS. ALTHOUGH CONDITIONS ARE GRADUALLY IMPROVING
OVER ALL THE TAF SITES...CIGS AND VSBYS WILL PRIMARILY BE MVFR OR
LESS THROUGH THE DAY. KRDM AND KBDN ARE TWO EXCEPTIONS AND FEEL THAT
IT WILL BE VFR THROUGH TONIGHT. THE NEXT CHANCE OF PRECIPITATION
WILL BE LATE THIS EVENING AND OVERNIGHT. THIS WILL LIKELY BRING
CONDITIONS DOWN TO IFR OR LIFR. THERE WILL BE A POTENTIAL FOR
FREEZING RAIN MIXED WITH SNOW AT KDLS, KYKM AND KPSC. AS THE
SOUTHERLY WINDS INCREASE ALONG THE BLUE MOUNTAIN FOOTHILLS
TONIGHT...SURFACE TEMPERATURES WILL WARM TO THE LOWER 30S WHICH
SHOULD ALLOW PRECIPITATION TO FALL AS RAIN. CONFIDENCE IS FAIRLY
HIGH THAT LIGHT RAIN WILL BE THE PRECIPITATION TYPE AT KRDM AND KBDN
TONIGHT. WINDS WILL BE 10 KNOTS OR LESS FOR THE NEXT 24 HOURS.
WISTER

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  31  31  47  36 /  30  60  20  40
ALW  33  33  46  41 /  40  60  40  40
PSC  33  32  43  38 /  30  70  50  40
YKM  31  30  37  29 /  20  90  60  50
HRI  33  32  45  38 /  30  70  40  40
ELN  31  28  36  27 /  20  90  60  50
RDM  39  34  47  30 /  20  70  20  50
LGD  38  34  45  34 /  70  40  20  40
GCD  38  31  41  32 /  70  40  20  40
DLS  33  33  41  37 /  20  90  50  60

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...AIR STAGNATION ADVISORY UNTIL NOON PST FRIDAY FOR ORZ041-044-507-
     508-510.

     WIND ADVISORY UNTIL 10 PM PST THURSDAY FOR ORZ049.

WA...AIR STAGNATION ADVISORY UNTIL NOON PST FRIDAY FOR WAZ024-026>029-
     521.

&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

90/83/85

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 3:16 PM PSTWinter Weather AdvisoryPDTGilliam, Morrow, Sherman, Umatilla, Wasco, Wheeler19 hr
Dec 2, 3:16 PM PSTFreezing Rain AdvisoryPDTMorrow, Umatilla19 hr

Nearby

High Wind Warnings in Oregon, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.